Question by cgfenenga: natural method to deal with water retention and high bp?
I’m taking Metoprolol for high bp and recently have been reacting to it, including having my feet swell enormously, going from a 6 1/2 wide to something like an 8 DD in foot size and my calves and ankles are retaining water as well. i need to get off the Metoprolol because I’m suffering from all the side effects, and i need to get the excess fluids from my system. i tried natural detox, but it was too hard on my system, which is delicate. I’ve been sleeping with my legs elevated a little above my heart, but they and my feet remain swollen. alot. i tried going off my bp meds cold turkey, but my bp skyrocketed after 4 days so i took a dose and all the side effects came back. I’m desperate to leave the side effects behind!
I am in my winter weight, so around 145lb, but am losing some now that the holidays are over. I normally (outside of winter) weigh abt 132lbs. i eat mostly vegetarian due to my health, but occasionally eat standard (when my body starts begging for protein, there’s a lot i can’t eat) and i could eat more varied but really don’t know how to and still avoid what i can’t eat. I avoid salt and protein as much as possible, keeping salt usually well under 1000mg a day and meat at a minimum, with no beef, little pork, and some chicken and fish. i do eat an occasional egg, and i haven’t been able to leave cheese alone, though I should.
Answer by thenoseknows
Most cases of high blood pressure can be fixed with dietary changes, supplementation and usually losing some weight. Go see a Naturopath if you really want to get away from the drugs and be sure that everything gets handled by someone who knows what they’re doing — including how to wean you off the bp drugs without causing a heart attack! What you experienced with your bp skyrocketing is called the rebound effect. You can’t just stop cold turkey, as you found out. You’re lucky you didn’t have a heart attack.
What significantly helps with water retention — and detoxes your liver and pancreas at the same time — is the herb Dandelion (yup, the garden weed). It also provides electrolytes so you don’t get dizzy like you would taking pharma diuretics. This will get you over the hump, but do go see a Naturopath or you’ll end up on 17 different drugs dealing with all the “side effects” of the pharma stuff.
Add your own answer in the comments!